Alert archive / Michigan / Wind Advisories in 2014
Wind Advisory 2, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Sep 10, 2014, 12:17 PM EDT for Houghton County, Keweenaw County, Michigan. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2014, 12:17 PM EDT (16:17 UTC)
- Expired
- Sep 11, 2014, 2:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Marquette, MI
Counties Houghton County, MI, Keweenaw County, MI
The radar
The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.3 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
285 WWUS73 KMQT 101617 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1217 PM EDT WED SEP 10 2014 ...STRONG NORTH TO NORTHEAST WINDS OVER THE KEWEENAW PENINSULA THROUGH THIS EVENING... .A STRONG LOW PRESSURE SYSTEM CURRENTLY IN SOUTH CENTRAL WISCONSIN WILL LIFT TO THE NORTHEAST ACROSS FAR NORTHERN LOWER MICHIGAN THIS EVENING AND THEN INTO WESTERN QUEBEC TONIGHT. AS THIS OCCURS...THE STRONG NORTH TO NORTHEAST WINDS TO 45 MPH WILL CONTINUE ACROSS THE KEWEENAW PENINSULA THIS AFTERNOON AND THROUGH THE EVENING. THE WINDS WILL GRADUALLY DIMINISH OVERNIGHT TONIGHT THROUGH THURSDAY MORNING. MIZ001-003-110030- /O.NEW.KMQT.WI.Y.0002.140910T1617Z-140911T0600Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 1217 PM EDT WED SEP 10 2014 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY. HAZARDOUS WEATHER... * NORTH TO NORTHEAST WINDS WILL CONTINUE TO GUST TO 40 TO 45 MPH THROUGH THIS EVENING BEFORE GRADUALLY DIMINISHING OVERNIGHT. * THE STRONGEST WINDS WILL OCCUR BETWEEN 5 PM AND MIDNIGHT...WHEN FREQUENT WIND GUSTS TO 45 MPH ARE EXPECTED. * EXPOSED LOCATIONS TO NORTH TO NORTHEAST WINDS NEAR LAKE SUPERIOR AND OVER THE HIGHER TERRAIN WILL EXPERIENCE THE STRONGEST WINDS...INCLUDING THE CITY OF COPPER HARBOR. IMPACTS... * THE COMBINATION OF THE STRONG WINDS AND THE SATURATED SOIL FROM THE RAINFALL TODAY WILL LIKELY LEAD TO TREES FALLING DOWN. THIS COULD LEAD TO SPORADIC POWER OUTAGES...ESPECIALLY OVER KEWEENAW COUNTY. * HIGH PROFILE VEHICLES WILL ALSO BE SUSCEPTIBLE TO THESE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ SRF
2 follow-up statements
239 WWUS73 KMQT 101957 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 357 PM EDT WED SEP 10 2014 ...STRONG NORTH TO NORTHEAST WINDS OVER THE KEWEENAW PENINSULA THROUGH THIS EVENING... .A STRONG LOW PRESSURE SYSTEM CURRENTLY MOVING INTO NORTHERN LAKE MICHIGAN WILL LIFT TO THE NORTHEAST ACROSS FAR NORTHERN LOWER MICHIGAN THIS EVENING AND THEN INTO WESTERN QUEBEC TONIGHT. AS THIS OCCURS...THE STRONG NORTH TO NORTHEAST WINDS TO 45 MPH WILL CONTINUE ACROSS THE KEWEENAW PENINSULA THROUGH MIDNIGHT. THE WINDS WILL GRADUALLY DIMINISH OVERNIGHT TONIGHT THROUGH THURSDAY MORNING. MIZ001-003-110400- /O.CON.KMQT.WI.Y.0002.000000T0000Z-140911T0600Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 357 PM EDT WED SEP 10 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... HAZARDOUS WEATHER... * NORTH TO NORTHEAST WINDS WILL CONTINUE TO GUST TO 40 TO 45 MPH THIS EVENING...ESPECIALLY IN KEWEENAW COUNTY...BEFORE GRADUALLY DIMINISHING BELOW 30 MPH BY THURSDAY MORNING. * EXPOSED LOCATIONS TO NORTH TO NORTHEAST WINDS NEAR LAKE SUPERIOR AND OVER THE HIGHER TERRAIN WILL EXPERIENCE THE STRONGEST WINDS...WHICH INCLUDES THE CITY OF COPPER HARBOR. IMPACTS... * THE COMBINATION OF THE STRONG WINDS AND THE SATURATED SOIL FROM THE RAINFALL OVER THE LAST 12 HOURS WILL LIKELY LEAD TO TREES FALLING DOWN. THIS COULD LEAD TO SPORADIC POWER OUTAGES...ESPECIALLY OVER KEWEENAW COUNTY. * HIGH PROFILE VEHICLES WILL ALSO BE SUSCEPTIBLE TO THESE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ SRF
230 WWUS73 KMQT 110146 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 946 PM EDT WED SEP 10 2014 ...STRONG NORTH TO NORTHEAST WINDS OVER THE KEWEENAW PENINSULA WILL CONTINUE INTO EARLY MORNING... .A STRONG LOW PRESSURE SYSTEM CURRENTLY ACROSS FAR NORTHERN LOWER MICHIGAN WILL MOVE INTO WESTERN QUEBEC TONIGHT. AS THIS OCCURS...THE STRONG NORTH TO NORTHEAST WINDS TO 45 MPH WILL CONTINUE ACROSS THE KEWEENAW PENINSULA THROUGH MIDNIGHT. THE WINDS WILL GRADUALLY DIMINISH OVERNIGHT TONIGHT THROUGH THURSDAY MORNING. MIZ001-003-110600- /O.CON.KMQT.WI.Y.0002.000000T0000Z-140911T0600Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 946 PM EDT WED SEP 10 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... HAZARDOUS WEATHER... * NORTH TO NORTHEAST WINDS WILL CONTINUE TO GUST TO 40 TO 45 MPH THROUGH MIDNIGHT...ESPECIALLY IN KEWEENAW COUNTY...BEFORE GRADUALLY DIMINISHING BELOW 30 MPH BY THURSDAY MORNING. * EXPOSED LOCATIONS TO NORTH TO NORTHEAST WINDS NEAR LAKE SUPERIOR AND OVER THE HIGHER TERRAIN WILL EXPERIENCE THE STRONGEST WINDS...WHICH INCLUDES THE CITY OF COPPER HARBOR. IMPACTS... * THE COMBINATION OF THE STRONG WINDS AND THE SATURATED SOIL FROM THE RECENT RAINFALL WILL LIKELY LEAD TO TREES FALLING DOWN. THIS COULD LEAD TO SPORADIC POWER OUTAGES...ESPECIALLY OVER KEWEENAW COUNTY. * HIGH PROFILE VEHICLES WILL ALSO BE SUSCEPTIBLE TO THESE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ 07
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Sep 10, 11:50 AM EDT, 27 minutes earlier.
Area forecast discussion, Sep 10, 11:50 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
1150 AM EDT WED SEP 10 2014
.UPDATE...
ISSUED AT 1149 AM EDT WED SEP 10 2014
GENERALLY MINOR TWEAKS TO THE GOING FORECAST...LARGELY WITH PINNING
DOWN THE LOCATIONS OF THE HEAVIEST PRECIPITATION AND THEN WINDS FOR
THIS AFTERNOON AND TONIGHT BEHIND THE LOW.
AS FOR THE RAIN...ESSENTIALLY SEEING TWO AREAS OF
PRECIPITATION...ONE OVER THE EAST ALIGNED WITH THE BROAD 850-500MB
WARM AIR ADVECTION LIFTING TO THE NORTHEAST AHEAD OF THE LOW
CENTERED OVER SOUTH CENTRAL WISCONSIN. EXPECT THAT AREA TO CONTINUE
PUSHING TO THE NORTHEAST THROUGH THE DAY AND LARGELY DEPARTING BY
LATE AFTERNOON. THE SECOND AREA IS FARTHEST TO THE WEST AND TIED TO
THE 850-700MB FGEN AREA TO THE NORTHWEST OF THE MID LEVEL LOW.
OBSERVER REPORTS INDICATE THIS AREA OF RAIN PRODUCING AROUND
0.5-0.75IN EVERY THREE HOURS AND THAT MATCHES DUAL POL INSTANTANEOUS
PRECIP RATES. ALTHOUGH THIS AREA HAS BEEN PIVOTING AND SLOW TO MOVE
THIS MORNING...IT IS EXPECTED TO SHIFT MORE TO THE EAST-NORTHEAST
THIS AFTERNOON AS THE LOW QUICKLY MOVES NORTHEAST THROUGH NORTHERN
LAKE MICHIGAN. STILL HAVE THE FLOOD WATCH IN PLACE AND THAT SEEMS
REASONABLE OVER THE WEST (WITH THE ADDED PRECIP FROM OVERNIGHT
PUSHING TOTALS OVER 2 INCHES IN SOME LOCATIONS). FROM
MARQUETTE/DICKINSON COUNTY EAST...THINK THE POTENTIAL FOR FLOODING
IS PRETTY LIMITED BUT WILL LEAVE WATCH IN PLACE AT THIS TIME.
FINALLY FOR WINDS...MAIN ADJUSTMENTS WERE FOR AREAS OVER THE EAST
AND NEAR LAKE MICHIGAN. EXPECT THE COMBINATION OF STRONG COLD AIR
ADVECTION BEHIND THE LOW AND QUICK PRESSURE RISE TO LEAD TO GALES
AND HAVE ISSUED A GALE WARNING FOR OUR LAKE MICHIGAN ZONES. DO HAVE
A LITTLE CONCERN THAT GUSTS WILL BE NEAR 40-45MPH BRIEFLY LATE THIS
AFTERNOON INTO THE EVENING NEAR THE LAKE SUPERIOR SHORELINE AND
POTENTIALLY AT TIMES ELSEWHERE INLAND. THE OTHER AREA WAS OVER THE
KEWEENAW PENINSULA...ALTHOUGH THE FORECAST WAS IN DECENT
SHAPE...LATEST OBS AT KP59 INDICATE WINDS GUSTING TO NEAR WIND
ADVISORY CRITERIA. WITH THE CENTRAL LAKE SUPERIOR BUOY GUSTING
ABOVE 40KTS AND OTHER SITES NEAR WIND ADVISORY CRITERIA...WILL
ISSUE A WIND ADVISORY FOR KEWEENAW AND NORTHERN HOUGHTON COUNTIES
THROUGH THE EVENING HOURS.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 533 AM EDT WED SEP 10 2014
LIGHT TO AT TIME HEAVY RAIN CONTINUES TO FALL OVER THE W THIRD OF
UPPER MI THIS MORNING...ASSOCIATED WITH THE SFC TROUGH THAT PUSHED
OVERHEAD EARLY THIS MORNING THE 500MB SHORTWAVE CROSSING WI...AND
THE DEEPENING SFC LOW RIDING UP ALONG THE TROUGH NEARING FROM IA.
THE LATEST SATELLITE AND RUC ANALYSIS SHOWS THIS INITIAL N SWATH OF
MOISTURE EJECTING NE ACROSS THE CWA...WITH THE EFFECTS OF THE SW TO
NE 100KT 250MB JET NEARING FROM THE PLAINS. THE SECONDARY AREA OF
CLOUDS WILL BE IMPACTING THE E HALF OF THE CWA LATER THIS MORNING
AND INTO THE AFTERNOON HOURS. EXACT RAINFALL TOTALS REMAIN TRICKY AS
THERE ARE 2 AREAS OF THOUGHT. THE LATEST 06Z NAM PAINTS AN
ADDITIONAL 1-2IN OVER CENTRAL AND E UPPER MI LATE THIS MORNING
THROUGH EARLY THIS AFTERNOON. HOWEVER...THE 00Z GFS IS PUSHING MUCH
OF THE MOISTURE JUST TO OUR E. HAVE GONE WITH A MIDDLE OF THE ROAD
SOLUTION FOR THE MOMENT...KNOWING THAT CONVECTION TO THE SOUTH COULD
STILL HURT THE INFLOW OF MOISTURE UP OUR WAY. STILL...ADDITIONAL
SHOWERS CROSSING THE CWA THIS AFTERNOON WITH BE FACED WITH STIFF N
ONSHORE FLOW...RESULTING IN A SLOWER N PROGRESSION AND OVERALL
UPSLOPE ENHANCEMENT. SEE THE HYDROLOGY SECTION FOR MORE DETAILS
ABOUT PRECIPITATION FOR THE REST OF TODAY. RAIN/RAIN SHOWERS WILL
CONTINUE THROUGH TONIGHT...MAINLY ACROSS THOSE UPSLOPE AREAS OF
CENTRAL UPPER MI. ADDITIONAL RAINFALL MAY ADD UP TO 0.25IN OR MORE
ACROSS THE HURON MOUNTAINS. FCST MODELS ARE CONTINUING TO GO WITH
THE SFC LOW TRACKING ACROSS N LOWER MI LATE THIS AFTERNOON...BEFORE
EXITING INTO S ONTARIO AND W QUEBEC LATE THIS EVENING.
TEMPERATURES WILL REMAIN TRICKY...AS THEY FALL W AND STILL RISE A
COUPLE OF DEGREES AFTER SUNRISE E. KEPT THE WIND FCST VERY SIMILAR
TO THE LAST COUPLE OF DAYS...WITH N-NNW GUSTS NEARING 35KTS FROM
AROUND 18Z TODAY TO 08Z TONIGHT. AN SPS MAY BE NEEDED FOR THE W HALF
AND HIGHER TERRAIN OF THE KEWEENAW PENINSULA...OR LOW END WIND
ADVISORY TO HIGHLIGHT THE STRONG WINDS ON TOP OF SATURATED SOILS
THAT MAY MORE EASILY UPROOT TREES THANKS TO THE ABUNDANT LEAVES. AS
FOR THE OVERNIGHT HOURS...EXPECT SLOWLY DIMINISHING WINDS LATE AND
COLD AIR TO FILTER IN WITH 850MB TEMPS OF -2 TO +4C BY DAYBREAK
THURSDAY. DEPENDING ON HOW FAST RAIN CAN GET OUT OF THE INTERIOR
AREAS ALONG THE WI BORDER...MID 30S LOWS WILL NOT BE OUT OF THE
QUESTION.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 359 AM EDT WED SEP 10 2014
MAIN FCST CONCERNS IN THE LONG TERM FOCUS ON HOW QUICKLY ON THU CLDS
AND SHOWERS ASSOCIATED WITH THE WED LO PRES WL EXIT THE CWA...TEMPS
AND THE POTENTIAL FOR FROST ON THU NGT AND THEN ON POPS ACCOMPANYING
THE PASSAGE OF ANOTHER DISTURBANCE THRU THE LOWER LKS ON FRI INTO
SAT. SINCE AN UPR TROF WL DOMINATE ERN NAMERICA THRU NEXT WEEK...
EXPECT BLO NORMAL TEMPS TO PREVAIL DURING THE EXTENDED PERIOD.
THU...AS DEPARTING LO PRES OVER FAR SW QUEBEC AT 12Z THU SHIFTS TO
THE ENE...STEADY N LLVL FLOW IS PROGGED TO WEAKEN AND BECOME MORE
ACYC UNDER GENERAL DEEP LYR QVECTOR DVGC LEFT IN THE WAKE OF THE
EXITING SHRTWV AND RDG AXIS EXPANDING TO THE E OF SFC HI CENTER IN
THE NRN PLAINS. EXPECT PLENTY OF CLDS IN THE MRNG WITH SHOWERS
MAINLY NEAR LK SUP ASSOCIATED WITH CHILLY LINGERING CYC FLOW OVER
THE RELATIVELY WARM LK SUP WATERS. BUT WITH INCRSG SUBSIDENCE/ACYC
FLOW IN THE PRESENCE OF DAYTIME HEATING...EXPECT THE SHOWERS TO
DIMINISH AND THE CLD PATTERN TO SHIFT TO MORE INLAND SC COVERAGE
UNDER THE H85 THERMAL TROF AND SUBSIDENCE INVRN SINKING TOWARD
H85-9. H85 TEMPS IN THE ZERO TO -2C RANGE WL SUPPORT WELL BLO NORMAL
HI TEMPS MAINLY IN THE UPR 40S/50S...COOLEST OVER THE HIER TERRAIN
OF THE NW HALF.
THU NGT...UNDER BLDG HI PRES WITH LOSS OF DAYTIME HEATING...EXPECT
LINGERING SC TO DSPT IN THE EVNG AND GIVE WAY TO AT LEAST A PERIOD
OF MOCLR SKIES AND LGT WINDS. WITH PWAT UNDER 0.5 INCH...TEMPS
SHOULD FALL OFF STEADILY. THE ONE LIMITING FACTOR WL BE HOW QUICKLY
HI CLDS IN ADVANCE OF SHRTWV MOVING THRU THE NRN PLAINS WL INVADE
THE UPR LKS. SUSPECT THE COLD SPOTS OVER THE INTERIOR WL SEE TEMPS
FALLING AOB 32...BUT WL HOLD OFF ON ANY KIND OF FREEZE WATCH/FROST
HEADLINE GIVEN ACTIVE SHORT TERM...MARGINALLY LO ENUF FCST TEMPS AND
COVERAGE OF THOSE REALLY LO TEMPS UNDER SOME INCRSG HI CLDS.
FRI THRU SAT...ALTHOUGH THERE IS GOOD MODEL AGREEMENT ON THE TIMING
AND TRACK OF A FAIRLY VIGOROUS SHRTWV THAT IS FCST TO MOVE E FM THE
NRN ROCKIES ON THU AFTN THRU THE NCENTRAL PLAINS AND ACROSS THE
LOWER LKS FRI NGT/SAT...THERE ARE SOME FAIRLY LARGE DIFFERENCES IN
THE MSLP FIELDS AND QPF. THE 09/12Z ECWMF CONTINUES TO BE THE MODEL
THAT SHOWS THE MORE IMPRESSIVE PRES FALL. WITH A DEEPER SFC
REFLECTION...THE ECMWF ALSO SHOWS MORE EXPANSIVE MID LVL MSTR/PCPN
EXTENDING INTO ALL OF UPR MI DURING FRI NGT/SAT MRNG. GIVEN THE
POSITIVE TILT TO THE SHRTWV....EXPANSIVE HI PRES THAT IS FCST TO
EXTEND FM THE NRN PLAINS INTO THE UPR LKS IN ADVANCE OF THIS SHRTWV
AND DRY/STABLE NATURE OF THE ANTECEDENT AIRMASS /PWAT AOB 0.5 INCH
WITH STRONG SUBSIDENCE INVRN BTWN H8-7/...SUSPECT THE NON-ECMWF
MODELS SHOWING LESS SFC RESPONSE ARE ON THE RIGHT TRACK. HAVE THUS
CHOSEN TO MAINTAIN ONLY LO CHC POPS...HIEST OVER THE SRN CWA CLOSER
TO THE SHRTWV TRACK/AREA OF SHARPER DEEP LYR QVECTOR CNVGC. THICKER
CLDS/THESE POPS WL ARRIVE ON FRI AFTN AS THE DISTURBANCE SLIDES
INTO THE UPR MS RIVER VALLEY. ONCE THE SHRTWV PUSHES TO THE E ON SAT
MRNG...TRAILING SHRTWV RDG/DRIER AIRMASS WL BRING A RETURN TO DRY
WX/CLRG. WITH H85 TEMPS IN THE ZERO TO -2C RANGE DURING THIS
TIME...THE WX WL BE UNSEASONABLY COOL. IF SKIES CLR FAST ENUF LATE
FRI NGT...NOT OUT OF THE QUESTION THERE COULD BE SOME FROST OVER THE
INTERIOR W ARND SUNRISE ON SAT.
EXTENDED...AFTER A DRY PERIOD ASSOCIATED WITH SFC HI PRES PASSING
THRU THE LOWER LKS ON SAT NGT...ANOTHER CNDN SHRTWV DIGGING THRU THE
MEAN UPR TROF CENTERED OVER HUDSON BAY AND INTO THE NCENTRAL CONUS
WL BRING A CHC OF MORE SHOWERS FOR SUN THRU MON. THIS DISTURBANCE WL
BE MSTR DEPRIVED...SO NO HEAVY RA IS LIKELY. HI PRES MOVING E UNDER
THE RISING HGTS IN THE WAKE OF THIS DISTURBANCE SHOULD BRING A
RETURN OF DRY WX FOR TUE. WITH THE MEAN TROF IN PLACE...TEMPS ACRS
UPR MI WL AVG BLO NORMAL DURING THIS TIME.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 603 AM EDT WED SEP 10 2014
OFF AND ON RAIN AND BR/FG HAVE BEEN THE TREND OVERNIGHT. ONCE THE
RAIN HAS ENDED IFR TO VLIFR CEILINGS HAVE DEVELOPED. INCREASING
WINDS THIS MORNING SHOULD HELP LIMITED THE BR. HOWEVER...LOW
CEILINGS WILL STILL BE POSSIBLE WITH ANY MODERATE RAIN THAT DEVELOPS.
LOOKING AT UPSTREAM CONDITIONS...LIFR CEILINGS WILL LIKELY DOMINATE
THE DAY AT IWD AND CMX. STEADIER RAIN WILL MOVE INTO SAW OVER THE
NEXT FEW HOURS. LOOK FOR STRONG WINDS DEVELOPING W TO E THIS
MORNING...WITH GUSTS OVER 30KTS POSSIBLE AT CMX FROM 19Z THIS
AFTERNOON TO 04Z THURSDAY. IWD MAY BE LIMITED TO GUSTS AROUND
20KTS...WHILE THE N WINDS GUST BETWEEN 25 AND 30KTS FROM 21Z TO 09Z
THURSDAY AT SAW AND KEEP LAKE EFFECT/ENHANCED RAIN SHOWERS GOING
THROUGH 12Z THURSDAY. DRIER AIR WILL SLOWLY WORK IN FROM THE
W...WITH ONLY A CHANCE OF SHOWERS AT CMX AND IWD BY DAYBREAK
THURSDAY.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 359 AM EDT WED SEP 10 2014
AS A DEEP LO PRES MOVES NE THRU THE UPPER MIDWEST AND ACROSS
NORTHERN LOWER MI THIS EVENING ON ITS WAY INTO SE CANADA
TONIGHT...THE NE GALES AFFECTING WESTERN LAKE SUPERIOR WILL SPREAD E
OVER THE REST OF THE LAKE. EXPECT NNE GALES AS HI AS 40-45 KTS TODAY
INTO TONIGHT BEFORE THE LO PRES SHIFTS FAR ENOUGH TO THE E AND THE
GALES DIMINISH W TO E TONIGHT. AS HI PRES BUILDS TOWARD LAKE SUPERIOR
FROM THE PLAINS ON THU...LINGERING N WINDS UP TO 25-30 KTS IN THE
MORNING WILL DIMINISH W-E TO UNDER 15-20 KTS BY THE EVENING.
RELATIVELY LIGHT WINDS UNDER 20 KTS WILL THEN DOMINATE THRU THE
WEEKEND UNDER A RELATIVELY WEAK PRES GRADIENT.
&&
.HYDROLOGY...
ISSUED AT 426 AM EDT WED SEP 10 2014
RAINFALL OVER THE W THIRD OF UPPER MI HAS BEEN CONVECTIVELY
ENHANCED...WITH RAINFALL RATES BRIEFLY RISING TO NEAR 6IN PER HOUR.
WITH THE QUICK MOVEMENT TO THE N JUST OVER 20KTS THAT AMOUNT WAS NOT
REALIZED. RADAR ESTIMATES THROUGH 08Z HAVE THE HIGHEST AMOUNTS OVER
NW GOGEBIC AND ALONG THE E ONTONAGON/W HOUGHTON COUNTIES...WITH 1.5
TO 2.25IN. SOME LOCAL RIVERS CONTINUE TO RESPOND TO THE RAINFALL A
FEW DAYS AGO...AND ARE RISING AT AN INCREASED RATE DO TO THE CURRENT
RAIN. SPECIFICALLY THIS INCLUDES THE SOUTH BRANCH OF THE ONTONAGON
RIVER AT EWEN /WHICH GIVEN THE TREND WILL SEE A SLOW RISE FOR THE
NEXT SEVERAL DAYS/. THE MIDDLE BRANCH OF THE ONTONAGON RIVER AT
PAULDING IS ALSO SLOWLY ON THE RISE.
OTHERWISE AN AVERAGED 0.5IN HAS FALLEN W OF A LINE FROM
IRON RIVER TO BARAGA. LITTLE RAIN HAS FALLEN E OF THIS LINE...WHICH
WILL CHANGE OVER THE NEXT COUPLE OF HRS AS ADDITIONAL SHOWERS NEAR
FROM WI. THUNDERSTORMS ARE MINIMAL OVER WI...AND PRECIP IS SLOWER
THAN ORIGINALLY ANTICIPATED. HAVE BACKED OFF ON THE STORM TOTAL
PRECIP OVER THE E THIRD OF THE FCST AREA AS A RESULT. EXPECT THE
TRADITIONAL URBAN/SMALL STREAM FLOODING TO BE A SIGNIFICANT
POSSIBILITY IN THE TYPICAL POOR DRAINAGE AREAS OF ESC IF A PERIOD OF
HEAVIER DOWNPOURS DEVELOP WITH RAINFALL RATES CLOSE TO AN 0.5-1.0
INCH PER HOUR. N CNTRL UPPER MI WILL STILL LIKELY SEE SOME UPSLOPE
LAKE ENHANCEMENT TODAY-TONIGHT. THE FLOOD WATCH REMAINS POSTED FOR
MUCH OF W AND CENTRAL UPPER MI FOR TODAY.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
FLOOD WATCH UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
MIZ001>006-009>013-084.
LAKE SUPERIOR...
GALE WARNING FROM 8 PM THIS EVENING TO 8 AM EDT THURSDAY FOR
LSZ251-267.
GALE WARNING UNTIL 5 AM EDT THURSDAY FOR LSZ246>250-265-266.
GALE WARNING UNTIL 4 AM EDT THURSDAY FOR LSZ243>245-264.
GALE WARNING UNTIL 2 AM EDT /1 AM CDT/ THURSDAY FOR LSZ240>242-
263.
GALE WARNING UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING FOR LSZ162.
LAKE MICHIGAN...
GALE WARNING UNTIL 8 AM EDT THURSDAY FOR LMZ221-248-250.
&&
UPDATE...SRF
SHORT TERM...KF
LONG TERM...KC
AVIATION...KF
MARINE...KC
HYDROLOGY...KFHazardous weather outlook, Sep 10, 5:10 AM EDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 510 AM EDT WED SEP 10 2014 MIZ001>007-009-085-111200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-NORTHERN SCHOOLCRAFT- 510 AM EDT WED SEP 10 2014 /410 AM CDT WED SEP 10 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT EXPECT HEAVY RAINFALL TODAY...MAINLY WEST OF A LINE FROM GRAND MARAIS TO MANISTIQUE. SEE THE LATEST FORECAST AND FLOOD WATCH FOR FURTHER DETAILS. THUNDERSTORMS ARE POSSIBLE INTO THIS AFTERNOON...MAINLY OVER THE EAST HALF OF UPPER MICHIGAN. STRONG NORTH TO NORTHEAST WINDS WILL GUST AS HIGH AS 40 TO 45 MPH NEAR THE LAKE SUPERIOR SHORE THIS AFTERNOON AND TONIGHT. THERE IS A HIGH SWIM RISK ALONG THE BEACHES OF OF MARQUETTE AND ALGER COUNTIES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE MAY BE SOME PATCHY FROST OVER THE INTERIOR WEST HALF OF UPPER MICHIGAN THURSDAY NIGHT AND AGAIN LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF FLOODING OR DAMAGE RELATED TO THE STRONG WINDS WOULD BE GREATLY APPRECIATED. MIZ010>014-084-111200- IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON- 510 AM EDT WED SEP 10 2014 /410 AM CDT WED SEP 10 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT EXPECT HEAVY RAINFALL TODAY...MAINLY WEST OF A LINE FROM GRAND MARAIS TO MANISTIQUE. SEE THE LATEST FORECAST AND FLOOD WATCH FOR FURTHER DETAILS. THUNDERSTORMS ARE POSSIBLE INTO THIS AFTERNOON...MAINLY OVER THE EAST HALF OF UPPER MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE MAY BE SOME PATCHY FROST OVER THE INTERIOR WEST HALF OF UPPER MICHIGAN THURSDAY NIGHT AND AGAIN LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED. LSZ162-240>251-263>267-111200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 510 AM EDT WED SEP 10 2014 /410 AM CDT WED SEP 10 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NORTH TO NORTHEAST GALES TO 35 TO 45 KNOTS WILL SPREAD EAST FROM WESTERN LAKE SUPERIOR THIS MORNING INTO EASTERN LAKE SUPERIOR TONIGHT. SEE THE LATEST OPEN WATER FORECAST FOR LAKE SUPERIOR OR MARINE WEATHER STATEMENT FOR FURTHER DETAILS. THUNDERSTORMS ARE POSSIBLE OVER MAINLY THE EAST HALF OF LAKE SUPERIOR INTO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-111200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 510 AM EDT WED SEP 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE INTO EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KC
In the hours before
Special weather statement, Sep 10, 7:43 AM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 743 AM EDT WED SEP 10 2014 MIZ004-005-101400- BARAGA-MARQUETTE- INCLUDING THE CITIES OF...L'ANSE...GWINN...MARQUETTE 743 AM EDT WED SEP 10 2014 ...DENSE FOG ACROSS THE HIGHER TERRAIN... EXPECT LOCAL DENSE FOG ACROSS THE HIGHER TERRAIN OF BARAGA AND MARQUETTE COUNTIES TO CONTINUE THROUGH 10 AM THIS MORNING. IN AREAS FROM HERMAN THROUGH NEGAUNEE TO GWINN AND SKANDIA...EXPECT VISIBILITIES TO BE REDUCED TO BELOW ONE QUARTER OF A MILE AT TIMES. USE EXTREME CAUTION IF DRIVING THIS MORNING ACROSS THE INTERIOR OF MARQUETTE AND BARAGA COUNTIES...AND GIVE YOURSELF A LITTLE EXTRA TIME TO REACH YOUR DESTINATION. MRD
Local storm report, Sep 10, 9:09 AM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
909 AM EDT WED SEP 10 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 SW THOUSAND ISLAND LAK46.22N 89.41W
09/10/2014 M1.95 INCH GOGEBIC MI CO-OP OBSERVER
CO-OP OBSERVER STATION WATERSMEET 12WSW
/WTRM4/ HEAVY RAIN DURATION 24 HOURS.
0800 AM HEAVY RAIN PAULDING 46.40N 89.18W
09/10/2014 M1.62 INCH ONTONAGON MI COCORAHS
COCORAHS STATION PAULDING /8133B/ HEAVY RAIN
DURATION 24 HOURS.
0800 AM HEAVY RAIN PAULDING 46.40N 89.18W
09/10/2014 M1.62 INCH ONTONAGON MI CO-OP OBSERVER
CO-OP OBSERVER STATION PAULDING /PDGM4/
HEAVY RAIN DURATION 24 HOURS.
0745 AM HEAVY RAIN 6 ESE PAULDING 46.36N 89.08W
09/10/2014 M1.58 INCH ONTONAGON MI MESONET
MESONET STATION 5 ESE PAULDING /PAUM4/ HEAVY
RAIN DURATION 24 HOURS.
0800 AM HEAVY RAIN 2 WNW IRONWOOD 46.47N 90.18W
09/10/2014 M1.40 INCH GOGEBIC MI CO-OP OBSERVER
CO-OP OBSERVER STATION IRONWOOD WWTP /IRMM4/
HEAVY RAIN DURATION 24 HOURS.
0613 AM HEAVY RAIN 3 SSW PELKIE 46.78N 88.66W
09/10/2014 M1.16 INCH BARAGA MI MESONET
MESONET STATION 3 SW PELKIE /PIEM4/ HEAVY
RAIN DURATION 24 HOURS.
0556 AM HEAVY RAIN 3 W ECHO LAKE 46.61N 88.91W
09/10/2014 M1.12 INCH HOUGHTON MI MESONET
MESONET STATION 8 N KENTON /KTNM4/ HEAVY
RAIN DURATION 24 HOURS.
&&
NWS MARQUETTE MI
IRIS SYSTEMLocal storm report, Sep 10, 10:57 AM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1057 AM EDT WED SEP 10 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 5 ESE CHASSELL 47.01N 88.43W
09/10/2014 M1.45 INCH HOUGHTON MI TRAINED SPOTTER
RAINFALL FROM 3 AM EDT
&&
NWS MARQUETTE MI
IRIS SYSTEMLocal storm report, Sep 10, 11:50 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1150 AM EDT WED SEP 10 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM HEAVY RAIN 3 W ECHO LAKE 46.61N 88.91W
09/10/2014 M2.10 INCH HOUGHTON MI MESONET
MESONET STATION 8 N KENTON /KTNM4/ HEAVY
RAIN DURATION 24 HOURS.
1045 AM HEAVY RAIN 6 ESE PAULDING 46.36N 89.08W
09/10/2014 M2.04 INCH ONTONAGON MI MESONET
MESONET STATION 5 ESE PAULDING /PAUM4/ HEAVY
RAIN DURATION 24 HOURS.
1113 AM HEAVY RAIN 3 SSW PELKIE 46.78N 88.66W
09/10/2014 M1.87 INCH BARAGA MI MESONET
MESONET STATION 3 SW PELKIE /PIEM4/ HEAVY
RAIN DURATION 24 HOURS.
1137 AM HEAVY RAIN WATERSMEET 46.27N 89.17W
09/10/2014 M1.57 INCH GOGEBIC MI MESONET
MESONET STATION WATERSMEET /WMTM4/ HEAVY
RAIN DURATION 24 HOURS.
1130 AM HEAVY RAIN 2 E PEAVY FALLS DAM 46.00N 88.16W
09/10/2014 M1.46 INCH IRON MI MESONET
MESONET STATION 2 E PEAVY FALLS DAM /DW8757/
HEAVY RAIN DURATION 24 HOURS.
1115 AM HEAVY RAIN 3 ESE LAURIUM 47.23N 88.39W
09/10/2014 M1.42 INCH HOUGHTON MI MESONET
MESONET STATION 2 E LAURIUM /TRRM4/ HEAVY
RAIN DURATION 24 HOURS.
1137 AM HEAVY RAIN 2 NNW NORWAY 45.81N 87.92W
09/10/2014 M1.36 INCH DICKINSON MI MESONET
MESONET STATION 2 NW NORWAY /EW2513/ HEAVY
RAIN DURATION 24 HOURS.
1113 AM HEAVY RAIN 1 NNW RANDVILLE 46.00N 88.06W
09/10/2014 M1.35 INCH DICKINSON MI MESONET
MESONET STATION 1 NNW RANDVILLE /RANM4/
HEAVY RAIN DURATION 24 HOURS.
1132 AM HEAVY RAIN NORWAY 45.79N 87.91W
09/10/2014 M1.24 INCH DICKINSON MI MESONET
MESONET STATION NORWAY /EW3293/ HEAVY RAIN
DURATION 24 HOURS.
1130 AM HEAVY RAIN 3 SE STAGER 45.97N 88.27W
09/10/2014 M1.21 INCH IRON MI CO-OP OBSERVER
CO-OP OBSERVER STATION BRULE RIVER /FLRW3/
HEAVY RAIN DURATION 24 HOURS.
0800 AM HEAVY RAIN 2 ENE PELKIE 46.82N 88.61W
09/10/2014 M1.10 INCH BARAGA MI CO-OP OBSERVER
CO-OP OBSERVER STATION BARAGA 7NW /BAGM4/
HEAVY RAIN DURATION 24 HOURS.
0800 AM HEAVY RAIN 8 N MASS CITY 46.87N 89.10W
09/10/2014 M0.97 INCH ONTONAGON MI CO-OP OBSERVER
CO-OP OBSERVER STATION 6 N GREENLAND /GNLM4/
HEAVY RAIN DURATION 24 HOURS.
&&
NWS MARQUETTE MI
IRIS SYSTEMLocal storm report, Sep 10, 11:59 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1159 AM EDT WED SEP 10 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM NON-TSTM WND GST 50 NNW EAGLE HARBOR 48.11N 88.61W
09/10/2014 M49 MPH KEWEENAW MI MESONET
MESONET STATION OJIBWAY - ISLE ROYALE
/OJIM4/
0921 AM NON-TSTM WND GST 1 ESE COPPER HARBOR 47.47N 87.88W
09/10/2014 M43 MPH KEWEENAW MI ASOS
ASOS STATION COPPER HARBOR /P59/
1100 AM NON-TSTM WND GST 6 ESE CHASSELL 47.00N 88.40W
09/10/2014 M40 MPH HOUGHTON MI MESONET
MESONET STATION 6 ESE CHASSELL /45025/
&&
NWS MARQUETTE MI
IRIS SYSTEMNearby
Wind Advisories in Michigan, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.